Supplementary Material for: Failure to Respond after Reinstatement of Antidepressant Medication: A Systematic Review
datasetposted on 24.07.2018 by Bosman R.C., Waumans R.C., Jacobs G.E., Oude Voshaar R.C., Muntingh A.D.T., Batelaan N.M., van Balkom A.J.L.M.
Datasets usually provide raw data for analysis. This raw data often comes in spreadsheet form, but can be any collection of data, on which analysis can be performed.
Background: Following remission of an anxiety disorder or a depressive disorder, antidepressants are frequently discontinued and in the case of symptom occurrence reinstated. Reinstatement of antidepressants seems less effective in some patients, but an overview is lacking. This systematic review aimed to provide insight into the magnitude and risk factors of response failure after reinstatement of antidepressants in patients with anxiety disorders, depressive disorders, obsessive-compulsive disorder (OCD), or posttraumatic stress disorder (PTSD). Method: PubMed, Embase, and trial registers were systematically searched for studies in which patients: (1) had an anxiety disorder, a depressive disorder, OCD, or PTSD and (2) experienced failure to respond after reinstatement of a previously effective antidepressant. Results: Ten studies reported failure to respond following antidepressant reinstatement. The phenomenon was observed in 16.5% of patients with a depressive disorder, OCD, and social phobia and occurred in all common classes of antidepressants. The range of response failure was broad, varying between 3.8 and 42.9% across studies. No risk factors for failure to respond were investigated. The overall study quality was limited. Conclusion: Research investigating response failure is scarce and the study quality limited. Response failure occurred in a substantial minority of patients. Contributors to the relevance of this phenomenon are the prevalence of the investigated disorders, the number of patients being treated with antidepressants, and the occurrence of response failure for all common classes of antidepressants. This systematic review highlights the need for studies systematically investigating this phenomenon and associated risk factors.